Alert archive / Texas / Freeze Warnings in 2016

Freeze Warning 1, NWS Austin/San Antonio, TX

January 10, 20169 counties in Texas

NWS Austin/San Antonio, TX issued this freeze warning at Jan 10, 2016, 3:04 PM CST for 9 counties in Texas. It took effect at Jan 11, 2016, 4:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 10, 2016, 3:04 PM CST (21:04 UTC)
In effect from
Jan 11, 2016, 4:00 AM CST
Expired
Jan 11, 2016, 8:00 AM CST
In force
4 hr
Issued by
NWS Austin/San Antonio, TX

Counties Atascosa County, TX, Bexar County, TX, DeWitt County, TX, Dimmit County, TX, Frio County, TX, Karnes County, TX, Maverick County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 114 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2016-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2016-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -180 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-180 m²/s²
0-3 km storm-relative helicity
-192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

905 
WWUS74 KEWX 102104
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
304 PM CST SUN JAN 10 2016

TXZ205-219>222-224-110515-
/O.NEW.KEWX.FZ.W.0001.160111T1000Z-160111T1400Z/
BEXAR-FRIO-ATASCOSA-WILSON-KARNES-DE WITT-
INCLUDING THE CITIES OF...SAN ANTONIO...PEARSALL...PLEASANTON...
FLORESVILLE...KARNES CITY...CUERO
304 PM CST SUN JAN 10 2016

...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CST MONDAY.

* TEMPERATURE...32 DEGREES OR BELOW.

* IMPACTS...TEMPERATURES WILL LIKELY REACH FREEZING FOR THE FIRST
  TIME THIS WINTER IN THE WARNING AREA. IF NOT ALREADY DONE
  SO...ANYTHING OUTDOORS SUBJECT TO HARM DUE TO FREEZING
  TEMPERATURES SHOULD BE BROUGHT INSIDE OR PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TB3
1 follow-up statement
649 
WWUS74 KEWX 110927
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
327 AM CST MON JAN 11 2016

TXZ217-218-228-111400-
/O.EXA.KEWX.FZ.W.0001.160111T1000Z-160111T1400Z/
MAVERICK-ZAVALA-DIMMIT-
INCLUDING THE CITIES OF...EAGLE PASS...CRYSTAL CITY...
CARRIZO SPRINGS
327 AM CST MON JAN 11 2016

...FREEZE WARNING IN EFFECT UNTIL 8 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT UNTIL 8 AM CST THIS MORNING. 

* TEMPERATURE...32 DEGREES OR BELOW.

* IMPACTS...TEMPERATURES WILL LIKELY REACH FREEZING FOR THE 
  FIRST TIME THIS WINTER IN THE WARNING AREA. IF NOT ALREADY 
  DONE SO...ANYTHING OUTDOORS SUBJECT TO HARM DUE TO FREEZING 
  TEMPERATURES SHOULD BE BROUGHT INSIDE OR PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ205-219>222-224-111400-
/O.CON.KEWX.FZ.W.0001.160111T1000Z-160111T1400Z/
BEXAR-FRIO-ATASCOSA-WILSON-KARNES-DE WITT-
INCLUDING THE CITIES OF...SAN ANTONIO...PEARSALL...PLEASANTON...
FLORESVILLE...KARNES CITY...CUERO
327 AM CST MON JAN 11 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* TEMPERATURE...32 DEGREES OR BELOW.

* IMPACTS...TEMPERATURES WILL LIKELY REACH FREEZING FOR THE 
  FIRST TIME THIS WINTER IN THE WARNING AREA. IF NOT ALREADY 
  DONE SO...ANYTHING OUTDOORS SUBJECT TO HARM DUE TO FREEZING 
  TEMPERATURES SHOULD BE BROUGHT INSIDE OR PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ALLEN

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Jan 10, 2:57 PM CST, 7 minutes earlier.

Area forecast discussion, Jan 10, 2:57 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
257 PM CST SUN JAN 10 2016

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
ANOTHER COLD NIGHT IN STORE AFTER A COOL DAY ACROSS SOUTH CENTRAL
TEXAS. SURFACE HIGH PRESSURE CONTINUES TO DOMINATE THE REGION AND
WILL RESULT IN CALM WINDS OVERNIGHT AND DEWPOINTS IN THE UPPER 20S
AND LOW 30S. VIS/WV IMAGERY SHOWS SOME ELEVATED MOISTURE MOVING
EAST INTO THE AREA TONIGHT WHICH WILL BRING SOME HIGH CLOUD COVER.
THIS MAY PLAY A SMALL LIMITING ROLE IN HOW LOW TEMPERATURES GET
TONIGHT...ESPECIALLY FOR THE NORTHERN HALF OF THE COUNTY WHERE THE
BEST COVERAGE IS ANTICIPATED. HOWEVER...MODEL ENSEMBLE ANALYSIS
AND GUIDANCE SUGGESTS THAT FREEZING TEMPERATURES COULD REACH AS
FAR SOUTH AS OUR SOUTHERN BORDER WITH CRP. THIS WOULD CAUSE A
NUMBER OF OUR SOUTHERN BORDER COUNTIES TO REACH THEIR FIRST FREEZE
OF THE SEASON. THEREFORE A FREEZE WARNING WILL BE NEEDED FOR THESE
COUNTIES.

MONDAY WILL BE VERY SIMILAR TO TODAY BUT WITH MORE CLOUD COVER
OVER THE AREA. OUR NEXT H5 SHORTWAVE WILL PASS OVER THE STATE AND
OTHER THAN POTENTIALLY GENERATING SOME SHOWER ACTIVITY ALONG THE
TEXAS COAST...PERHAPS EVEN OUR EXTREME SOUTHEASTERN ZONES...WILL
PASS BY WITHOUT NOTICE. EXPECTING HIGHS PERHAPS 3-4 DEGREES
WARMER THAN TODAY ACROSS THE AREA.

&&

.LONG TERM (TUESDAY THROUGH SUNDAY)...
AFTER THIS LATEST SHORTWAVE TROUGH TRANSLATES EAST AND OUT OF THE
AREA...500 MB HEIGHTS INCREASE ABOUT 10 DM IN ADVANCE OF THE NEXT
WAVE. SHOULD RESULT IN A MUCH WARMER TUESDAY AFTERNOON.

ON WEDNESDAY...AT THE 850 MB LEVEL...HIGH PRESSURE OVER THE GULF
OF MEXICO DEVELOPS AND GENERATES SOUTHEASTERLY RETURN FLOW WHICH
SHOULD COME IN LINE WITH MODEST LIFT ASSOCIATED WITH THE UPPER LOW
POSITIONED OVER WEST TEXAS. THE BROAD REGIME OF DYNAMIC LIFT AND
DECENT MOISTURE SHOULD AGAIN PRODUCE SOME POP CHANCES FOR MAINLY
SOUTH OF THE I10 CORRIDOR EAST OF I35. WHILE LAPSE RATES ARE
FAIRLY STEEP LATE WEDNESDAY AFTERNOON...FORECAST SOUNDINGS TO NOT
INDICATE HARDLY ANY ELEVATED INSTABILITY...SO HAVE LEFT THUNDER
OUT OF THE FORECAST FOR NOW. ALSO...DYNAMICAL LIFT LOOKS PRETTY
WEAK AS WELL.

ANOTHER BRIEFLY DRY PERIOD THURSDAY BEFORE YET ANOTHER SHORTWAVE
QUICKLY PASSES OVER FRIDAY. THIS ONE IS ASSOCIATED WITH A MORE
DEFINED COLD FRONTAL PASSAGE. RIGHT NOW...GFS HAS THIS FRONTAL
PASSAGE ENTERING THE CWA 12Z FRIDAY MORNING WITH ECMWF OVERNIGHT
THURSDAY NIGHT. AT THE MOMENT...NOT MUCH QPF GENERATION BEING
ADVERTISED WITH THIS SYSTEM HOWEVER.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              32  52  37  62  41 /   0  10  -    0  -
AUSTIN BERGSTROM INTL AIRPORT  29  52  32  61  35 /   0  10  -    0  -
NEW BRAUNFELS MUNI AIRPORT     30  53  34  62  37 /   0  10  10   0  -
BURNET MUNI AIRPORT            29  50  33  60  37 /   0  10  -    0  -
DEL RIO INTL AIRPORT           35  54  36  62  40 /   0  -   -    0  -
GEORGETOWN MUNI AIRPORT        29  51  32  61  36 /   0  10  -    0  -
HONDO MUNI AIRPORT             31  53  33  63  39 /   0  10  -    0  -
SAN MARCOS MUNI AIRPORT        31  52  36  62  38 /   0  10  10   0  -
LA GRANGE - FAYETTE REGIONAL   31  54  38  61  40 /   0  10  10  -   -
SAN ANTONIO INTL AIRPORT       33  52  37  63  40 /   0  10  -    0  -
STINSON MUNI AIRPORT           33  53  37  63  39 /   0  10  10   0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...TB3
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Jan 10, 7:02 AM CST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
702 AM CST SUN JAN 10 2016

TXZ171>173-183>194-202>209-217>225-228-111315-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
702 AM CST SUN JAN 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Freeze Warnings in Texas, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.